MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3005
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
The complainant reported a patient on impella support with a cp pump.The complainant reported the following: short impella sheet inserted pigtail crust, aortic valve and a left ventricle impella on a wire inserted catheter removed impella cp inserted on wire in, advanced through the iliac, where the physician had to push a little bit it continued up until the descending aortic arch where the physician met extreme resistance, ended up visualizing the end of the sheath and saw the wire and catheter buckling.Staff then stopped remove the impeller from the short impeller sheath, flush the catheter and prepared it for reinsertion and then the long impella 14 french sheet was inserted pigtail advanced cross the aortic valve again this time with a v8 wire.The impella was then re-advanced to the sheath in advanced no issues through the iliac artery, but then when it got back to the descending arch, had difficulties crossing as well lost wire in the left ventricle.Then explained the impella ref flushed the device again and then we attempted with a third time with a third new wire and we inserted the impala and brought it just distal to where we were having issues in the arch.Staff then used a single access technique and put a hand flat super stiff wire in advanced that super stiff wire up and around the arch to give buddy wire technique to help support the impella advancing, and that attempt did not help either no buckling was noted anywhere in the distal end of the catheter while trying to insert the impeller.The physician decided to explant everything and take a picture of coronary arteries.And each french guide cath was inserted and was taken and decision made to stop an explant the impella sheets and give patient new options and potentially plan for an actually cut down or axillary cp case at a later date.
 
Additional Manufacturer Narrative
The impella device has not been received from the customer.Therefore, investigation of the device is not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation and added clinical review.The cause of pd-any device-(twist, bent, kinked) was unable to be determined as limited clinical details were provided and no product was returned for review.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24933686
Report Number1220648-2026-06987
Device Sequence Number16119922
Product Code OZD
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(17)280430(10)9464337
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3005
Device Lot NumberLN 9464337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight74 KG
Patient RaceWhite